EN AR FR ES DE
► Acodin Duo (dexpanthenol + dextromethorphan) - Practical Medicine

Acodin Duo (dexpanthenol + dextromethorphan) - syrup

The name of the preparation Character; dose; package Manufacturer Price 100% Price after refund In which pharmacy?
Acodin Duo syrup; 5 ml contains: 15 mg dextromethorphan, 50 g dexpanthenol; 100 ml Sanofi-aventis 11.50 Check

Note: reimbursed drug prices are in line with the regulations in force from July 1, 2018.

The preparation contains the substance:dexpanthenol + dextromethorphan

The drug is available without a prescription

What is Acodin Duo?

Combined preparation containing a derivative of morphine that exerts an effect on the cough center in the CNS and an analog of pantothenic acid.

What does Acodin Duo contain and how does it work?

The preparation consists of two components: dextromethorphan and Dexpanthenol . Dextromethorphan has antitussive effects, inhibits the cough reflex through direct action on the central nervous system. At the doses used, it does not affect the functioning of the bronchial ciliary apparatus (the structure responsible for transporting the secreted mucus).
Dexpanthenol plays an important role in metabolism, including regeneration of the respiratory tract mucosa.

When should I use Acodin Duo?

The product is indicated for the symptomatic treatment of dry cough of various origins (not associated with secretion of secretions in the airways).

When not to use this preparation?

Unfortunately, even if there are indications to use the preparation, it can not always be used. You can not use the preparation if you are allergic (you are hypersensitive) to any of the ingredients.
Contraindications to the use of the preparation are also:
use of monoamine oxidase inhibitors (MAOs) in parallel or in the last 14 days)
bronchial asthma
respiratory failure or risk of its occurrence.
Do not use the product during breast-feeding.

Take special care with Acodin Duo?

Certain diseases and other circumstances may constitute a contraindication to use or indication to change the dosage of the preparation. In some situations it may be necessary to carry out specific check-ups.
The drug suppresses cough, but does not eliminate its cause. Exercise caution in patients with severe renal or hepatic impairment. In these patients, it is recommended to reduce the dose or increase the intervals between them. Do not use in patients with respiratory problems associated with the production of an increased amount of mucus, eg in bronchitis.
There have been cases of abuse of the preparation, also by children and adolescents. Most cases concerned people abusing drugs and / or alcohol and people with a history of mental illness.
In a person with a significant kidney or liver disorder, your doctor will decide to reduce the doses of the preparation or recommend increasing the intervals between them.
Do not consume alcoholic beverages while using the preparation. Dextromethorphan intensifies the inhibitory effect of alcohol on the central nervous system.
Information on additional ingredients of the preparation.
The preparation contains sucrose, people with intolerance to some sugars should not use it.
Does this preparation affect the ability to drive vehicles?
In therapeutic doses, the drug does not impair the ability to drive motor vehicles.

Dosage of Acodin Duo

The preparation is in the form of tablets for oral use. Use the preparation as recommended. Do not exceed the recommended doses because it will not increase the effectiveness of the drug and may harm your health and life. If you have any doubts regarding the use of the preparation, consult a physician.
Children 6-12. age. 5 ml of Acodin 150 Junior syrup up to 4 times a day.
Adults and children over 12 years old. 10 ml of Acodin 150 Junior syrup or 5 ml of Acodin 300 syrup up to 4 times a day.
The preparation can be used regardless of the meal.

Can I use Acodin Duo during pregnancy and breastfeeding?

During pregnancy, do not use any medicine without consulting your doctor!
It is very important that before using any medicine during pregnancy or breastfeeding, consult a physician and explain beyond any doubt the potential risks and benefits associated with the use of the drug. If you are pregnant or planning to become pregnant, consult your doctor before using the product.
The use of the preparation in pregnancy only after consultation with a doctor and only if definitely necessary. Do not use the product during breast-feeding.

Can I use other preparations in parallel?

Tell your doctor about all medicines you have recently taken, including those that are over the counter. In particular, consult your doctor if you are using any of the medicines listed below, as you may need to change your dosage or stop taking your medicine.
It should not be used in conjunction with MAO inhibitors (also within 14 days of discontinuation) as there may be central nervous system symptoms such as dizziness, agitation, increased body temperature, nausea, muscle tremors, elevated blood pressure. . The preparation increases the effect of alcohol on the central nervous system.

What side effects can occur?

Like all medicines, Acodin syrup can cause side effects, although they will not occur in all patients using this product. Remember that the expected benefits of using the drug are usually greater than the damage resulting from the occurrence of side effects.
The following may occur: slight drowsiness, dizziness and gastrointestinal disorders, as well as: skin allergic reactions such as rash with pruritus, urticaria, persistent eruption, angioneurotic edema , bronchospasm and anaphylactic reaction, psychotic disorders, including hallucinations and confusion, involuntary movements (dystonia), especially in children; neurological symptoms, including drowsiness, dizziness of peripheral or central origin, a feeling of emptiness in the head, fatigue, indistinct speech and nystagmus.

Other preparations on the Polish market containing dexpanthenol + dextromethorphan

Acodin 150 Junior (syrup)